MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported ", after the catheter inserted, the balloon can not inflate completely.The pump is not working normally".Additional informaiton states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the teflon sheath was noted on the iabc bladder; the visible portion of the bladder was unwrapped.The one-way was tethered and connected to the short driveline tubing.Bends to the central lumen were noted at approximately 15cm, 29cm and 54cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The iabc bladder was noted withdrawn through the teflon sheath, which indicates the iabc was not removed correctly per the instructions for use (ifu).The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage.".The customer submitted photo was reviewed.The photo shows the teflon sheath on the bladder membrane.The bladder thickness was measured at six points with measurements ranging from 0.0051in-0.0060in and was within specification of pro-cess document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The one-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved towards the iabc bifurcate with some force.Upon removal, no damage was noted to the iab catheter.The iabc was connected to an iabp using a lab inventory 30cc inflation driveline tubing.The iabc was insert-ed into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was norma l.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No re-sistance was noted; the guidewire was able to advance through the central lumen.No blood or de-bris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "the balloon cannot inflate completely" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks/alarms were noted.The returned device passed visual and functional test specifications.Unrelated to the reported complaint, the iabc bladder was found withdrawn through the teflon sheath.This indicates the iabc was not removed per the instructions for use (ifu) and could result in damage to the device.An in service has been requested to review the instructions for use (ifu) with the customer.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.
 
Event or Problem Description
It was reported, "after the catheter inserted, the balloon can not inflate completely.The pump is not working normally".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22998901
Report Number3010532612-2025-00860
Device Sequence Number21185667
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250121(17)261231(10)18F25A0030(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer12/06/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown